Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 12, 2025, 3:41 AM CDT for 24 counties in Kansas. It took effect at Mar 13, 2025, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2025, 3:41 AM CDT (08:41 UTC)
- In effect from
- Mar 13, 2025, 1:00 PM CDT
- Expired
- Mar 13, 2025, 8:39 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 24 counties
Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2822 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
134 WWUS83 KDDC 120841 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 341 AM CDT Wed Mar 12 2025 KSZ030-043-044-061>063-074>076-084>086-121645- /O.UPG.KDDC.FW.A.0003.250313T1800Z-250314T0300Z/ /O.NEW.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/ Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell- Morton-Stevens-Seward- 341 AM CDT Wed Mar 12 2025 /241 AM MDT Wed Mar 12 2025/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM MDT/ Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * TIMING...From 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM MDT/ Thursday. * WINDS...South 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
6 follow-up statements
877 WWUS83 KDDC 121023 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 523 AM CDT Wed Mar 12 2025 KSZ030-043-044-061>063-074>076-084>086-122000- /O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/ Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell- Morton-Stevens-Seward- 523 AM CDT Wed Mar 12 2025 /423 AM MDT Wed Mar 12 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * TIMING...From 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM MDT/ Thursday. * WINDS...South 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
826 WWUS83 KDDC 122045 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 345 PM CDT Wed Mar 12 2025 KSZ031-045-046-064-065-077>080-087>089-131200- /O.EXA.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Gray-Ford-Edwards-Kiowa-Meade- Clark-Comanche- 345 PM CDT Wed Mar 12 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 10 PM CDT Thursday. * AFFECTED AREA...Fire Weather Zone 031 Ellis, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * TIMING...From 1 PM to 10 PM CDT Thursday. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-043-044-061>063-074>076-084>086-131200- /O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/ Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell- Morton-Stevens-Seward- 345 PM CDT Wed Mar 12 2025 /245 PM MDT Wed Mar 12 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * TIMING...From 1 PM CDT /noon MDT/ to 10 PM CDT /9 PM MDT/ Thursday. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
379 WWUS83 KDDC 130720 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 220 AM CDT Thu Mar 13 2025 KSZ030-031-043>046-061>065-074>080-084>089-132100- /O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark-Comanche- 220 AM CDT Thu Mar 13 2025 /120 AM MDT Thu Mar 13 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * TIMING...From 1 PM CDT /noon MDT/ this afternoon to 10 PM CDT /9 PM MDT/ this evening. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Springer $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
886 WWUS83 KDDC 131757 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1257 PM CDT Thu Mar 13 2025 KSZ089-140300- /O.NEW.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ /O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/ Comanche- 1257 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL KANSAS.. The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 9 PM CDT Friday. * AFFECTED AREA...Fire Weather Zone 089 Comanche. * TIMING...For the first Red Flag Warning, until 10 PM CDT this evening. For the second Red Flag Warning, from 11 AM to 9 PM CDT Friday. * WINDS...South 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ081-090-140300- /O.NEW.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Pratt-Barber- 1257 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 9 PM CDT Friday. * AFFECTED AREA...Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber. * TIMING...From 11 AM to 9 PM CDT Friday. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-061>065-074>080-084>088-140300- /O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- 1257 PM CDT Thu Mar 13 2025 /1157 AM MDT Thu Mar 13 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * TIMING...Until 10 PM CDT /9 PM MDT/ this evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
076 WWUS83 KDDC 132045 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 345 PM CDT Thu Mar 13 2025 KSZ066-140445- /O.EXA.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Stafford- 345 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 9 PM CDT Friday. * AFFECTED AREA...Fire Weather Zone 066 Stafford. * TIMING...From 11 AM to 9 PM CDT Friday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 24 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ089-140445- /O.CON.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/ /O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Comanche- 345 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 089 Comanche. * TIMING...For the first Red Flag Warning, until 10 PM CDT this evening. For the second Red Flag Warning, from 11 AM to 9 PM CDT Friday. * WINDS...South 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-061>065-074>080-084>088-140300- /O.CON.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- 345 PM CDT Thu Mar 13 2025 /245 PM MDT Thu Mar 13 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * TIMING...Until 10 PM CDT /9 PM MDT/ this evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ081-090-140445- /O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Pratt-Barber- 345 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL KANSAS... * AFFECTED AREA...Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber. * TIMING...From 11 AM to 9 PM CDT Friday. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
639 WWUS83 KDDC 140139 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 839 PM CDT Thu Mar 13 2025 KSZ089-141130- /O.CAN.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/ /O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Comanche- 839 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... The National Weather Service in Dodge City has cancelled the Red Flag Warning. * AFFECTED AREA...Fire Weather Zone 089 Comanche. * TIMING...From 11 AM to 9 PM CDT Friday. * WINDS...South 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-061>065-074>080-084>088-140245- /O.CAN.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark- 839 PM CDT Thu Mar 13 2025 /739 PM MDT Thu Mar 13 2025/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... The National Weather Service in Dodge City has cancelled the Red Flag Warning. Winds have decreased so critical fire weather conditions are no longer being met. $$ KSZ066-081-090-141130- /O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/ Stafford-Pratt-Barber- 839 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS... * AFFECTED AREA...Fire Weather Zone 066 Stafford, Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber. * TIMING...From 11 AM to 9 PM CDT Friday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 24 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 12, 2:19 AM CDT, 1 hour 22 minutes earlier. Its key messages:
- A Fire Weather Watch is now in effect for areas west of a Wakeeney to Garden City to Liberal line for Thursday.
- Very windy conditions will develop by late Friday across portions of southwest Kansas. There is a 50-60% chance for wind gusts in excess of 45 mph on Friday afternoon behind a cold front.
- We will monitoring the potential for near critical to critical fire risk on Saturday.
Area forecast discussion, Mar 12, 2:19 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 219 AM CDT Wed Mar 12 2025 .KEY MESSAGES... - A Fire Weather Watch is now in effect for areas west of a Wakeeney to Garden City to Liberal line for Thursday. - Very windy conditions will develop by late Friday across portions of southwest Kansas. There is a 50-60% chance for wind gusts in excess of 45 mph on Friday afternoon behind a cold front. - We will monitoring the potential for near critical to critical fire risk on Saturday. && .DISCUSSION... Issued at 217 AM CDT Wed Mar 12 2025 Winds be light and variable this morning with northeast winds expected in the afternoon. High level cloudiness will decrease in coverage this morning with mostly clear skies by this afternoon. Additional high level clouds will move back into the area tonight. Highs today look to reach into the low 70s with lows tonight in the 30s with low 40s across south central Kansas. The next storm system will move through the western United States Thursday, into the Rockies Thursday night, and through the Plains Friday. Skies will be mostly clear through Thursday night with dry conditions. Winds will shift to the southwest as this system approaches and increase in speed Thursday. RHs Thursday look to dip into the teens and with the combination of strong winds fire weather risk will become elevated to significant. As of now a Fire Weather Watch is in effect for Thursday afternoon. The system then moves through the area Friday with a cold front passage in the afternoon. This will shift winds to the north with continued strong winds. The current NBM run shows probabilities of exceeding 50 mph Friday afternoon ranging from around 20 percent west of Highway 283 to around 60 percent along the KS/CO border. It also shows around a 30 percent chance of exceeding 58 mph along the KS/CO border with less than 10 to 20 percent west of highway 283. In addition to the winds, wrap around clouds and showers will be possible Friday afternoon then confined to northern Kansas Friday night. However, little accumulation is expected at this time. Breezy northerly winds continue Saturday with another chance of increased fire danger. Wind speeds then decrease for the remainder of the forecast. We also head back into a dry pattern Saturday on as an upper level ridge builds over the Plains with high pressure being the dominate feature at the surface. As for temperatures, highs look to reaching into the mid to upper 70s Thursday with the NBM showing a 15 to 60 percent chance of exceeding 80 degrees in some places. We then cool down Friday due to the next system with highs ranging from around 60 degrees along the KS/CO border with upper 60s to around 70 degrees across central Kansas. Cooler weather continues Saturday with highs in the 50s with a gradual warm up for the rest of the forecast with highs in the 60s Sunday and 70s Monday. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1137 PM CDT Tue Mar 11 2025 VFR conditions will prevail with decreasing high level cloudiness this morning. Winds will be light and variable this morning, shifting to the northeast this afternoon at less than 10 knots. && .FIRE WEATHER... Issued at 217 AM CDT Wed Mar 12 2025 The potential for critical fire weather conditions can be expected Thursday across portions of southwest Kansas. Gusty south southwest winds will develop during the day in response to falling surface pressures along the lee of the Rockies as a deepening upper level jet begins to approach the Central Rockies. As a result a Fire Weather Watch is in effect for these locations. && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for KSZ030-043-044-061>063-074>076-084>086. && DISCUSSION...Burgert AVIATION...Hovorka_42 FIRE WEATHER...Hovorka_42
Hazardous weather outlook, Mar 12, 2:23 AM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 223 AM CDT Wed Mar 12 2025 KSZ030-031-043>046-061>066-074>081-084>090-130730- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 223 AM CDT Wed Mar 12 2025 /123 AM MDT Wed Mar 12 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight A Fire Weather Watch is in effect for western Kansas Thursday. See the latest fire weather messages for more information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Elevated fire danger will be possible Saturday as northerly winds remain strong with RHs dipping into the 20s to teens. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:46 PM CDT | High Wind Watch | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Morton and 4 more | 21 hr |
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.